Hello, I am a 35 yr old female and just been diagnosed with ankylosing spondylitis, I have had non stop problems,pain and inflamation for 1yr and months now I been from one Doc to another trying to figure out my case and now I have a diagnose. In the beginning I was diagnosed with adrenal insuff. so I was put on Cortef (steroid), every since I been on the steroid I have been in severe pain everyday and swelling in my throat and neck, my lower back and pain down my right leg affecting my ankle joint, now I have been put on Enbrel injections and just strated Friday, I have had a sore throat every since. Now my questions, is the throat issues normal with this disease? Does Enbrel cause a sore throat problem? And what will be my out come with this med and isnt it contradicting taking Steroid and Enbrel? Is there any harm in using both? I am just so confused also I have not been test for the B27 factor but it does say something enviromental could set this off, I have had these problems every since I moved into this new home and later realized I was being exposed to insulation in my basement that was never covered and no furnace filter for the first 2 months, what is the chance of this being the cause? HELP PLEASE
I am not on enbrel and do not recall reading anything about sore throats form those at the forums at spondylitis.org. Is your throat dry? Your eyes or mouth? That can be sjorgrens syndrome.
It is possible to have AS and not test positive for HLA B27. I know because I am negative and I have AS along with a host of other autoimmune fun - ha!
It's possible that the environmental factors led to the sore throat and your meds may be making it harder to recover from it. Have you talked to your doctor about your sore throat?
I have told hime about the swelling in the front and back of neck, but this is like a regular sore throat now since i done the injection just hope it isnt a active infection. So was your AS severe? Havent read about sjorgens.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.